New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hopeso
Regular Member


Date Joined Jun 2004
Total Posts : 231
   Posted 1/15/2006 9:07 AM (GMT -7)   
I am not sure I spelled it right but it is where my heart continually races.  It started months ago when I had Ulcerative colitis real bad, and had my colon out in October of 05.  I thought since the rotton colin was gon my heart could relax, but here's what is happening.  My heart is racing and my blood pressure dropped 20 points, with no medication.  I am low on potassium sometimes because of my diarrhea  with the ileostomy but I don't know what to do. My family doctor wants to put me on a calcium channel blocker, but that is to lower blood pressure and mine is too low anyway.
Hopeful
 


obs ann
Veteran Member


Date Joined Jan 2006
Total Posts : 679
   Posted 1/16/2006 1:57 AM (GMT -7)   

Hia Hopeso.

I have the same problem.  Low blood pressure too. 

For my heart, at first I was given a calcium channel blocker, now over a year ago, they switched (different better Dr.) to a beta blocker called Lopressor ... 25 mg twice a day.

I wondered about it lowering my blood pressure further too, but they usually put you on a low dose ... just enough to slow the heart down. It's more important to slow down the stress on the heart than a little lower blood pressure.  It's helped so much and my blood pressure hasn't dropped.  But if I don't take one about a 1/2 hour before I eat ... that is when my heart pounds fastest ... trying to digest the food. Also if I'm on my feet ... standing still.  Light walking is O.K., but standing still in one place is very hard.

I prefer the Lopressor, because it takes the stress off of the heart and rather than a calcium channel blocker, it's better to just take magnesium.  Sometimes, it's the imbalance of the calcium verses the magnesium that adds to heart problems.

But ask your Dr.   


obs ann
Veteran Member


Date Joined Jan 2006
Total Posts : 679
   Posted 1/16/2006 4:46 AM (GMT -7)   

Hi Mageezy,

Thank you for answering me on that question on ephedra.  I was just wondering, "IF" the synthetic worked as well and that is why now, it is being limited to 2 to 3 boxes per person here in the U.S., and in some places, you must show I.D. and record your name and address whenever you buy a psuedoepidrine product.

Here they say that "Meth" labs in people's houses or wherever, use Sudafed to make the junk.  Horrible situation here with that problem.  Destroys people faster than anything else I've seen.  I think I saw it on Oprah, how the people decay in just weeks of meth use.

 (When posting, I Don't know why this always double spaces when I hit Enter ?)

Anyhow, I have Late-Neuro-Lyme and CFIDS.  I had the CFIDS most my life but mild enough to work.  It's believed I got that from having the chicken pox and the measles at the same time and high fevers for a month.

The majority of this junk, hit in June of 2002 and fairly rapidly after a severe reaction to an ant bite.  I took just a "leave of absence" from work, thinking I'd get better, but I never did.

The heart - PSVT & Ventricular Ectopy.

Severe immuno-deficientcy and some auto-immune.

Exhaustion

Flu like symptoms (constant sore throat/glands and inflamatory reaction of cytokines, makes you feel like you have a fever. But diflucan helps that recently till about 3 months after ... then those symptoms come back) 

Fibromyalgia & arthralgia

brain inflamation (Pressure and heat in head from that) I wear an ice pack for a hat. Ha.

Organic brain syndrome/encephalopathy

Tremors (not anxiety type but neurological, and not constant.)

severe anxiety, but under control now. 

tinnitis

insomnia and nightmares

Brain Fog/Short term memory loss

Orthostatic Intolerance

CNS abnormalities.  All sorts.  Too many to list.  Like dialated inflamed vascular system, and sudden burning hands, etc. etc.

hair loss

Sensory overload. 

Light-sound-heat-touch and cold sensitive.

Candida overload. (oral, throat, stomach & ???)

Some MCS.

Mal-absorption.  (Food leaves an hour after I eat it.)

That's all I can think of right now, but I think I've got it covered well enough.

I don't like taking meds either .  So at present, I'm only on Diflucan, Lopressor, Gabapentin, and Xanax and all at super low dosages.

So whadaya think Doc ?  :) 

Did you know that CFIDS and Lyme can be Fatal by organ failure but they never write CFIDS or Lyme in as the Cause of Death ...  just "organ failure".

I'd like to talk lots more to you.  We're on the same "research" page.

I hope you're doing well.   What do you have ?  I see your symptoms, but what is it ?

And maybe we should move this to the thread of whatever it is you have.  I feel bad hogging Hopeso's thread.

Thanks for talking with me.

TTYA,  Ann

 

 



 


Patoolla
Veteran Member


Date Joined Aug 2003
Total Posts : 525
   Posted 1/18/2006 12:59 PM (GMT -7)   
Hi Hopeso and welcome!  I suffered with Supra Ventricular Tachycardia for many years.  I found the beta blocker med to be the best instead of the calcium channel blocker.  When I took it I had and SVT episode shortly after taking it so I chucked that bottle of meds!!!  I didn't have the combination of the racing heart and the lower blood pressure tho, and standing didn't seem to make things worse.  I just wonder, have you had the tilt table test?  The symptons you describe are similar to POTS (Postural tachycardia syndrome)  Here is a website that has a good explaination of it:  http://www.hrspatients.org/patients/signs_symptoms/fainting/non-cardiovascular_syncope.asp
You didn't mention fainting but the drastic blood pressure change is what made me think of POTS.  This site also tells about tachycardia and other arrythmias.  One of our members, Lilgal, has had similar symptoms as yours also so hopefully she will be checking in and be able to give you some suggestions.  Hugs, Pat

Post Edited (Patoolla) : 1/18/2006 1:03:15 PM (GMT-7)


LilacGal
Regular Member


Date Joined Apr 2005
Total Posts : 190
   Posted 1/22/2006 3:19 AM (GMT -7)   
Hi Hopeso,

I have had some symptoms similiar to yours. My heart would race with little or no exercetion and my blood pressure would drop to the point where i would pass out. I was diagnosed with Postual Orthostatic Tachycardia. I was given a beta blocker to help control heart rate even though my blood pressure would drop. I also have (had) supraventricula tachycardia and have had four procedures to correct that. For POTS, I was told to wear compression stockings and, believe it or not, increase my salt intake. Part of the thought is that with POTS you have a lower blood volume. Ask your doctor about this next time you see him or her. A simple tilt table test can help diagnose POTS.

Sorry if this doesn't make too much sense...it's early in the morning and I've been sick. :)

Lil
Afterwards, the universe will explode for your pleasure. - Douglas Adams


erskinej
Regular Member


Date Joined Jan 2006
Total Posts : 32
   Posted 1/25/2006 9:58 PM (GMT -7)   
Hopeso,

I do not believe you have SVT (supraventricular tachycardia). Your colon was taken out 3 months ago--and you probably still have an ileostomy with diarrhea--you are probably volume depleted (low fluid in your vasculature) and this is causing your blood pressure to drop and your heart to race.

The body has sensors near the brain that measure its pressure--when that pressure is too low, there are just a few things the body can do to increase pressure--and one of those is increase heart rate. In addition, if you are experiencing any pain, that can also cause an increased heart rate.

Hope this helps--I truly believe your heart is okay--but is just hearing orders from other parts of the body to increase supply.

urmama
New Member


Date Joined Nov 2006
Total Posts : 4
   Posted 11/30/2006 3:31 AM (GMT -7)   
well hi my name is Aaron i have had svt attacks over the last 2 years on and off which last no more than 5-10 minutes at a time it always worried me and asked my old gp and he said it was nothing to worry about so i would just let them pass and think nothing of it ruling it out as some sort of sudden adrenalin rush.
Last night i was taken to hospital with a major svt with a 230bpm heart rate which lasted just over an hour till the doctors carried out some vagal techniques to bring it back to normal.
You guys would know how scared i was not knowing what was going on or weather my heart was just going to stop and cause my partner is away i was alone so now that i know what is wrong with me and that there are other people who have the same problems as me gives me relief i will be seeing my gp in a couple of days to find out what I need to do. but i see some of you have had problems for years so is this what i am to expect for many years to come?????.how long will this last????
thank you for taking the time to read this but it is nice i can talk to other people with the same condition.
cheers
Aaron
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 9:58 PM (GMT -7)
There are a total of 2,905,620 posts in 318,876 threads.
View Active Threads


Who's Online
This forum has 158231 registered members. Please welcome our newest member, BBGyrl.
258 Guest(s), 6 Registered Member(s) are currently online.  Details
skeye, Aset28, n2braves, CatLady18, Connor77, bella james